MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: weight: requested, but unknown.A5: ethnicity: requested, but unknown.A6: race: requested, but unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab lead.A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device was not available for return; therefore, an evaluation of the actual device will not be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the physician was performing a r2p procedure using a 119cm destination slender.The physician was unable to remove the destination slender sheath/dilator from patient's radial artery at the end of a 2.5 hour procedure.A cut down was required to remove the sheath from the patient.The case was completed, and the patient was reported to be in stable condition post procedure.The physician stated that the patient was doing great the following morning.The event occurred intra-operative.The patient required surgical intervention to remove sheath from radial artery.There was no reported blood loss.The patient was in stable condition.The procedure outcome was completed successfully.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause could not be determined.The likely root cause is the sheath was attempted to be removed during increased resistance from a patient spasm.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17244359
Report Number1118880-2023-00328
Device Sequence Number20148580
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000226409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date07/01/2023
Supplement Report FDA Received Date03/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 VIPER; CORDIS RAIN SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale